How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Jones Your Own Question
Dr  Jones
Dr Jones, Board Certified MD
Category: Medical
Satisfied Customers: 3907
Experience:  MD-Post graduation.10 years in handling and helping patients.Expert in emergencies and diagnosis.
Type Your Medical Question Here...
Dr Jones is online now
A new question is answered every 9 seconds

I have chronic itching on the right side of my stomach, below

This answer was rated:

I have chronic itching on the right side of my stomach, below my ribs. I also have gallstones. Is this related? if not what is the possible cause? Dr. have given no answer so far.
Is the itching associated with rash? Since how long do you have this?
Any medications tried? Any history of allergy?
Do you how itching else where?
Any significant past history?
Customer: replied 6 years ago.
There is no rash. this itching has been constant for approx. 9mths. Before this period of itching, the same symtoms would come and go over a period of about 7 year. It has never stayed this constant, or for this lenght of time. As I mentioned it started again around the same time I was told I have gallstones. I have no itching anywhere else.
Thanks for the details.

Gall stones do not cause such localised itching.At times biliary obstruction due to gall stone can lead to generalised body itching however that would accompany with multiple severe symptoms so thats not likely in your case. The probably cause for such itching is generally allergy to something.And in most cases its difficult to find the cause of allergy.It is therefore the treatment offered is symptomatic for symptoms like itchy and/or dry skin for a few days to see whether the condition gets milder and goes away.

Nonprescription (over-the-counter) remedies include

· anti-itch creams containing camphor, menthol, pramoxine (Itch-X, Sarna Sensitive), or diphenhydramine (Benadryl).

· antihistamines like diphenhydramine (Benadryl), chlorpheniramine (Chlor-Trimeton), or loratadine (Claritin, Claritin RediTabs, Alavert); and cetirizine (Zyrtec).

· moisturizing lotions.

Please ask if there are any doubts or any further questions.

Thank you.Take care.

Customer: replied 6 years ago.
I find that hard to accept, I have tried all allergy medication and have found no relief. I also have no rash. I heard that this type of symtom is related to liver failure. Is that true? I dont know what other symtoms you are refering too?? maybe I do have some, but unaware of asscociation with ithing.
In liver failure you would have generalised itching all over the body and not localised to any one part of the body. Other symptoms are right upper quadrant abdominal pain, hepatomegaly,jaundice,easy bleeding tendency, ascitis, disorientation, fatigue, a general feeling of weakness, and loss of appetite or nausea and GI bleeding etc.

Generally for such itching there are two causes in general one is skin infections and other is allergy. In view of chronicity and intermittent on and off itchiness the possibility of allergy felt more likely.

Please ask if there are any doubts or any further questions.The discussion is open till you are satisfied.
Customer: replied 6 years ago.
I do have upper right side pain as well. Along with the nausea, fatigue and weakness. I have been bruising quite easily. I'm not familar with some of the other things you mentioned. I was told that the upper right pain was due to the gallbladdar problem. I have mentioned all my symtoms to my Dr. and have been scheduled for Gallbladdar surgery. But no consideration to the itching and nacrotic skin that has developed over all this time from the itching.
Then you should consider undergoing liver function tests as well. And surely there is always overlap and association of liver and gall bladder symptoms. Bring to the notice of your doctor the skin symptoms and changes.A clinical examination can surely be more helpful.

Please ask if there are any doubts or any further questions.The discussion is open till you are satisfied.
Dr Jones and 6 other Medical Specialists are ready to help you